Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Apr 9, 2017, 3:12 PM CDT for 6 counties in Wisconsin. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2017, 3:12 PM CDT (20:12 UTC)
- Expired
- Apr 9, 2017, 4:30 PM CDT
- In force
- 78 min
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 121 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1538 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
211
WWUS83 KGRB 092012
SPSGRB
Special Weather Statement
National Weather Service GREEN BAY WI
312 PM CDT SUN APR 9 2017
WIZ005-010>013-018-019-021-073-092130-
Southern Marinette County WI-Langlade WI-Vilas WI-Florence WI-
Northern Oconto County WI-Oneida WI-Forest WI-
Northern Marinette County WI-Lincoln WI-
312 PM CDT SUN APR 9 2017
...SCATTERED THUNDERSTORMS DEVELOPING OVER NORTH CENTRAL
WISCONSIN AND FAR NORTHEAST WISCONSIN...
At 305 PM CDT, Doppler radar was tracking several bands of
developing thunderstorms over North Central Wisconsin. The leading
band extended from Tomahawk to Florence with a second band from
Merrill to Antigo. The storms were moving north at 35 mph.
Dime size hail and gusty winds to 40 mph will be possible with these
storms.
Locations impacted include...
Rhinelander, Crandon, Eagle River, Merrill, Florence, Lac Du
Flambeau, Tomahawk, Phelps, Boulder Junction and Woodboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall may also occur with these storms as well as
other storms later tonight, and may lead to reduced visibilities
for motorists.
&&
LAT...LON 4614 8909 4602 8882 4601 8868 4599 8867
4602 8853 4599 8849 4600 8846 4598 8842
4599 8838 4596 8833 4596 8825 4593 8813
4526 8818 4513 9004 4598 9005 4598 8993
4630 8993
TIME...MOT...LOC 2005Z 196DEG 31KT 4529 9019 4548 8856
$$
TDHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 9, 3:03 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 9, 3:03 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 303 PM CDT Sun Apr 9 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Monday Issued at 302 PM CDT Sun Apr 9 2017 Main forecast focus to be on thunderstorm chances late this afternoon into the overnight hours and the potential for any of these storms to become severe. The 19z MSAS analysis showed an area of low pressure on the Nebraska/Iowa border with a warm front extended northeastward through central IA into north-central WI. Dew points have climbed into the upper 40s to lower 50s across northeast WI and the radar mosaic now picking up a band of showers and thunderstorms along the warm front. Some of these storms have become strong and will need to be watched. The warm front is forecast to stall near its current location tonight as the low pressure rides northeast along the stalled boundary. The strongest frontogenetical forcing/baroclinic zone would then set-up along and north of the boundary and it is this location that should see the highest precipitation chances. Furthermore, northern WI will reside on the edge of a mid-level cap, thus a better chance of seeing thunderstorms continue through most of the night. Best severe potential should also be across the north where shear is the strongest (> 50 kts) and provide sufficient updrafts to possibly allow a few storms to approach severe limits. For central and east-central WI, it may take until the approach of the surface low to allow for showers or thunderstorms to move into this part of the state, mainly after midnight. While central/east-central WI to have more instability, the shear is not as strong compared to northern WI (40 kts). The key to any severe potential here is the capping inversion which may not break. Anticipate thunder chances to diminish later tonight, but showers to persist into Monday. Min temperatures to be in the upper 30s to lower 40s north, lower to middle 50s south. The surface low is forecast to ride the stalled boundary across central/east-central WI Monday morning and will continue to bring rain showers to northern WI and a good chance of showers/isolated thunderstorms to central/east-central WI. As the surface low exits Monday afternoon, this will allow the frontal boundary to start sagging south and exit the forecast area by late afternoon with additional rain showers possible due to the deformation axis rotating through the area. Colder air is expected to get pulled into northern WI later in the day and may allow for some snow to mix with the rain over Vilas county toward evening. A wide range in temperatures can be expected on Monday with north-central WI essentially seeing steady or slowly falling temperatures into the middle 30s to around 40 degrees, while southern sections of the forecast area reach the lower 60s. .LONG TERM...Monday Night Through Sunday Issued at 302 PM CDT Sun Apr 9 2017 Primary issue Monday night is the rain to snow or mix transition as compact low pressure system tracks across the state. Colder air in the wake of the system will produce some snow accumulation, especially on grassy areas. How far southeast to mention this snowfall and snow accumulation varies from model to model. The colder NAM and ECMWF bring a minor snow accumulation all the way to the fox cities, while the warmer GFS confines the snow further northwest. Several inches of accumulation still likely across North central Wisconsin, in the deformation area of the nearly stacked 850 to 700mb low system. The stacked system may also tend to have a slow departure Tuesday morning with additional small mixed pcpn chances. Eventually dry weather will return Tuesday into Wednesday with weak upper ridging. A weak short wave and cold front passage Wednesday night may produce a chance of showers, possibly mixed across the north. Upper ridging resumes for the rest of the week with a gradual warming trend. Next frontal system arrives for the start of next weekend. && .AVIATION...for 18Z TAF Issuance Issued at 1240 PM CDT Sun Apr 9 2017 VFR conditions are expected through this afternoon, but this will be short-lived as a frontal boundary stalls across north-central Wisconsin and south winds into WI continue to pull more gulf moisture into the region. Showers and scattered thunderstorms are forecast to develop late this afternoon into this evening near the frontal boundary. Cigs/vsbys would drop into the MVFR category under any of this precipitation. These lower clouds may not make it into central or east-central WI until mid-evening when a surface low rides the stalled boundary toward WI and aides in further shower/thunderstorm development. By late tonight into Monday morning, cigs are expected to drop into the IFR range and may remain there through Monday, especially behind the boundary which is forecast to slowly settle south. && .HYDROLOGY... Issued at 302 PM CDT Sun Apr 9 2017 Potential of an inch to two inches of rainfall roughly northwest of line from Marshfield to Crivitz. A warm front positioned across northern Wisconsin will be the primary focus of showers and storms tonight into Monday. Monday into Monday night, rain will become more widespread as a low pressure system tracks across central and northeast wisconsin. The previous warm front is expected to shift south a bit as near stationary front and will be the primary focus of more rainfall. The greatest rainfall amounts are expected to be associated with this frontal boundary. Will issue an ESF due to the potential of 1 to 2 inches of rainfall and some river rises. But due to dry conditions across the north, the rainfall will also serve as welcome relief for high fire danger. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....AK LONG TERM......TDH AVIATION.......AK HYDROLOGY......TDH
Hazardous weather outlook, Apr 9, 3:09 PM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 309 PM CDT Sun Apr 9 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 309 PM CDT Sun Apr 9 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a slight risk of severe thunderstorms across northern Wisconsin. Surrounding this slight risk is a marginal risk of severe thunderstorms across central and east-central Wisconsin. Scattered thunderstorms are expected generally along and north of a stalled frontal boundary draped across northern Wisconsin. A few of the storms could become strong or severe with large hail, gusty winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Sunday Showers and a few thunderstorms will continue across central, northeast and east central Wisconsin on Monday. A few storms could produce gusty winds and hail. The rain showers should change to snow showers across far northern Wisconsin Monday night, with a small accumulation possible, mostly on the grass. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed tonight. LMZ521-522-541>543-102015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 309 PM CDT Sun Apr 9 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight High waves and gusty south winds will continue to pose a threat to mariners with small craft on Lake Michigan. There is a chance of thunderstorms. A few storms could produce hail and gusty winds. Warm moist air moving over the cool waters of Lake Michigan may produce some marine fog at times. .DAYS TWO THROUGH SEVEN...Monday through Sunday Marine fog could last into part of Monday before dissipating. Scattered thunderstorms could also be a hazard to mariners on Monday. AK/TDH
In the hours before
Special weather statement, Apr 9, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service GREEN BAY WI
312 PM CDT SUN APR 9 2017
WIZ005-010>013-018-019-021-073-092130-
Southern Marinette County WI-Langlade WI-Vilas WI-Florence WI-
Northern Oconto County WI-Oneida WI-Forest WI-
Northern Marinette County WI-Lincoln WI-
312 PM CDT SUN APR 9 2017
...SCATTERED THUNDERSTORMS DEVELOPING OVER NORTH CENTRAL
WISCONSIN AND FAR NORTHEAST WISCONSIN...
At 305 PM CDT, Doppler radar was tracking several bands of
developing thunderstorms over North Central Wisconsin. The leading
band extended from Tomahawk to Florence with a second band from
Merrill to Antigo. The storms were moving north at 35 mph.
Dime size hail and gusty winds to 40 mph will be possible with these
storms.
Locations impacted include...
Rhinelander, Crandon, Eagle River, Merrill, Florence, Lac Du
Flambeau, Tomahawk, Phelps, Boulder Junction and Woodboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall may also occur with these storms as well as
other storms later tonight, and may lead to reduced visibilities
for motorists.
&&
LAT...LON 4614 8909 4602 8882 4601 8868 4599 8867
4602 8853 4599 8849 4600 8846 4598 8842
4599 8838 4596 8833 4596 8825 4593 8813
4526 8818 4513 9004 4598 9005 4598 8993
4630 8993
TIME...MOT...LOC 2005Z 196DEG 31KT 4529 9019 4548 8856
TDHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:09 PM CDT | Special Weather Statement | GRB | Lincoln | 36 min |
| Apr 9, 5:41 PM CDT | Special Weather Statement | GRB | Florence, Forest, Langlade, Lincoln, Marinette, Oneida | 79 min |
| Apr 9, 5:57 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 33 min |
| Apr 9, 6:29 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 56 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.